Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 21, 2016, 2:17 PM PDT for 5 counties in Nevada. It took effect at Apr 22, 2016, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2016, 2:17 PM PDT (21:17 UTC)
- In effect from
- Apr 22, 2016, 11:00 AM PDT
- Expired
- Apr 22, 2016, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2711 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367 WWUS75 KLKN 212117 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 217 PM PDT THU APR 21 2016 NVZ035-040-041-221530- /O.NEW.KLKN.WI.Y.0014.160422T1800Z-160423T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 217 PM PDT THU APR 21 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY ...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH ARE LIKELY IN AND NEAR THE ADVISORY AREA. WINDS WILL TURN MORE WESTERLY BY LATE AFTERNOON IN NORTHWEST NYE COUNTY. * TIMING...WINDS WILL QUICKLY INCREASE AFTER 11 AM BEFORE DIMINISHING BY EVENING. * IMPACTS...THESE STRONG AND GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY IN AND NEAR THE ADVISORY AREA. ADDITIONALLY...UNSECURED ITEMS MAYBE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
211 WWUS75 KLKN 220923 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 223 AM PDT FRI APR 22 2016 NVZ033-037-039-230400- /O.EXA.KLKN.WI.Y.0014.160422T1800Z-160423T0400Z/ SOUTHEASTERN ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT 223 AM PDT FRI APR 22 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL BECOME GUSTY BY LATE THIS MORNING AND REMAIN STRONG INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-040-041-230400- /O.CON.KLKN.WI.Y.0014.160422T1800Z-160423T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 223 AM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL BECOME GUSTY BY LATE THIS MORNING AND REMAIN STRONG INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JR
272 WWUS75 KLKN 222108 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 208 PM PDT FRI APR 22 2016 NVZ033-037-039-230400- /O.CON.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/ SOUTHEASTERN ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT 208 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL REMAIN STRONG INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-040-041-230400- /O.CON.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 208 PM PDT FRI APR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING ... * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL REMAIN STRONG AND GUSTY INTO THE EARLY EVENING HOURS. * IMPACTS...GUSTY WINDS WILL CREATE AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITY. TRAVEL ACROSS EAST-WEST ROADWAYS MAY BE CHALLENGING FOR HIGH PROFILE VEHICLES DUE TO SOUTHERLY CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
291 WWUS75 KLKN 230359 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 859 PM PDT FRI APR 22 2016 NVZ033-037-039-230500- /O.EXP.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/ SOUTHEASTERN ELKO COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...AUSTIN...AUSTIN SUMMIT...EUREKA... DIAMOND VALLEY...PINTO SUMMIT...WELLS...PEQUOP SUMMIT 859 PM PDT FRI APR 22 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... WINDS ACROSS EASTERN ELKO COUNTY ARE FALLING BELOW ADVISORY CRITERIA THIS EVENING. AS SUCH THE WIND ADVISORIES THAT WERE IN EFFECT THROUGH 9 PM PDT WILL BE EXPIRING. $$ NVZ035-040-041-230500- /O.EXP.KLKN.WI.Y.0014.000000T0000Z-160423T0400Z/ WHITE PINE COUNTY-NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 859 PM PDT FRI APR 22 2016 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... SOME LOCALIZED AREAS ACROSS SOUTHERN WHITE PINE AND NORTHEASTERN NYE COUNTY MAY REMAIN GUSTY FOR THE NEXT COUPLE HOURS...HOWEVER WINDS ACROSS MOST OF CENTRAL NEVADA HAVE FALLEN BELOW ADVISORY LEVELS AND WILL CONTINUE TO WEAKEN THROUGH THE OVERNIGHT HOURS. AS SUCH THE WIND ADVISORIES FOR CENTRAL NEVADA WILL EXPIRE AT 9 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 21, 9:25 AM PDT, 4 hours 52 minutes earlier.
Area forecast discussion, Apr 21, 9:25 AM PDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 925 AM PDT THU APR 21 2016 .SYNOPSIS...DRY AND BREEZY TODAY WITH WELL ABOVE NORMAL TEMPERATURES. COOLER AIR BEGINS TO SPREAD IN FROM THE NORTHWEST ON FRIDAY AHEAD OF THE NEXT STORM SYSTEM. SOUTHWEST WINDS ON FRIDAY WILL BE BREEZY TO LOCALLY WINDY WITH INCREASING RAIN. MUCH COLDER ON SATURDAY...WITH SOME VALLEY LOCATIONS SEEING A LITTLE SNOW. A BREAK IN THE WET WEATHER SATURDAY NIGHT INTO SUNDAY MORNING BEFORE MORE RAIN AND SNOW MOVES INTO THE REGION && .UPDATE...BASED ON CURRENT TEMPS...BUMP UP MAX TEMPS TODAY A COUPLE OF DEGREES. MANY LOCATIONS WILL BE NEAR OR EXCEED 80F. NO OTHER CHANGES MADE. && .PREV DISCUSSION... /ISSUED AT 240 AM / SYNOPSIS...DRY AND BREEZY TODAY WITH WELL ABOVE NORMAL TEMPERATURES. COOLER AIR BEGINS TO SPREAD IN FROM THE NORTHWEST ON FRIDAY AHEAD OF THE NEXT STORM SYSTEM. SOUTHWEST WINDS ON FRIDAY WILL BE BREEZY TO LOCALLY WINDY WITH INCREASING RAIN. MUCH COLDER ON SATURDAY...WITH SOME VALLEY LOCATIONS SEEING A LITTLE SNOW. A BREAK IN THE WET WEATHER SATURDAY NIGHT INTO SUNDAY MORNING BEFORE MORE RAIN AND SNOW MOVES INTO THE REGION. SHORT TERM...TODAY THROUGH SATURDAY. VERY WARM TODAY WITH HIGH TEMPERATURES RUNNING 15-20 DEGREES ABOVE NORMAL...GENERALLY UPPER 70 HOWEVER SOME LOWER ELEVATION VALLEY LOCATIONS SUCH AS WINNEMUCCA AND WEST WENDOVER SHOULD REACH 80. AS THE RECENT RIDGE EJECTS EAST TODAY TROUGH ENERGY WILL MOVE IN ALONG THE WEST COAST. SOUTHWESTERLY FLOW ALOFT INCREASED OUT AHEAD OF THE APPROACHING SYSTEM...WITH INCREASING SOUTHERLY WINDS THIS AFTERNOON. BREEZY CONDITIONS ARE EXPECTED ACROSS MUCH OF CENTRAL NEVADA TODAY...ESPECIALLY OVER HIGH TERRAIN. RAIN RETURNS TO NORTHWESTERN NEVADA LATER TONIGHT AND SPREADS EAST-SOUTHEAST ACROSS THE CWA ON FRIDAY. MAY SEE SOME ISOLATED THUNDERSTORMS ON FRIDAY AFTERNOON TOO AS WEAK INSTABILITY SETS UP UNDER THE SOUTHWEST FLOW ALOFT. AS TROUGH ENERGY REACHES THE WESTERN EDGE OF THE GREAT BASIN FRIDAY...SOUTHWESTERLY WINDS WILL INCREASE. STRONGEST WINDS ON FRIDAY WILL BE OVER CENTRAL NEVADA WHERE WINDS WILL APPROACH ADVISORY LEVELS...HOWEVER NORTHERN NEVADA WILL ALSO HAVE SOME BREEZY WINDS. FRIDAY NIGHT RAIN IS EXPECTED TO MOVE OVER MOST OF NORTHERN AND CENTRAL NEVADA...WITH SNOW LEVELS LOWERING TOWARD VALLEY FLOOR BY SATURDAY MORNING. HIGHER ELEVATION VALLEY AREAS SUCH AS ELY SHOULD SEE A LITTLE SNOW SATURDAY MORNING. MID- ELEVATION VALLEY AREAS SUCH AS ELKO SHOULD SEE RAIN CHANGING TO A RAIN/SNOW MIX...POSSIBLY WITH A BRIEF PERIOD OF ALL SNOW. LOWEST ELEVATION AREAS SUCH AS WINNEMUCCA AND WEST WENDOVER WILL SEE ONLY RAIN. SHOWERS TAPER OFF FROM WEST TO EAST ON SATURDAY...WITH PRECIPITATION IN ALL VALLEY AREAS EXPECTED TO BE RAIN SATURDAY AFTERNOON AS TEMPERATURES CLIMB BACK INTO THE UPPER 40S TO UPPER 50S. LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. MODELS ARE IN BETTER AGREEMENT WITH THE UPCOMING STORM TRACK AND ARE ADVERTISING A LENGTHY UNSETTLED PERIOD. A SERIES OF WEATHER SYSTEMS WILL BRING RAIN SHOWERS...THUNDERSTORMS...THEN SNOW TO MOST OF THE GREAT BASIN. SATURDAY NIGHT THROUGH SUNDAY MORNING. THIS WILL BE SOMEWHAT OF A DRY PERIOD. THE FIRST IN A SERIES OF STORMS WILL BE EXITING THE STATE AND MOISTURE WILL TAPER OFF OVER NORTHEAST ELKO COUNTY SATURDAY NIGHT. IN THE PROGRESSIVE FLOW ALOFT...A SHORT WAVE RIDGE AXIS WILL PASS THROUGH THE STATE EARLY SUNDAY MORNING. THEN THE NEXT SHORTWAVE LOW WILL BEGIN TO INTRODUCE SOME SHOWER ACTIVITY ACROSS HUMBOLDT COUNTY AND POSSIBLY NEAR THE BORDER WITH IDAHO LATER SUNDAY MORNING. SUNDAY AFTERNOON THROUGH TUESDAY. MODEL AGREEMENT IS BETTER TODAY THAN 24 HOURS AGO. LOW PRESSURE WILL MOVE IN OFF THE PACIFIC...TRAVERSE OREGON...AND TRAVEL DOWN THE SPINE OF THE SIERRA- NEVADA RANGE. THIS WILL FAVOR THE EASTERN HALF OF THE STATE FOR THE POSSIBILITY OF RECEIVING A GOOD MOIST FLOW. NYE COUNTY SEEMS TO BE THE SOUTHERN-MOST EXTENT MODELED FOR THE LOW CENTER MONDAY AFTERNOON BEFORE IT BEGINS TO EJECT EAST- NORTHEAST...PROVIDING A GOOD WRAP-AROUND MOISTURE EFFECT FOR NORTHEAST NEVADA. SNOW LEVELS WILL BE FALLING TO THE VALLEY FLOORS WEST TO EAST MONDAY THUS SNOW SHOULD FALL IN THE VALLEYS MONDAY THROUGH TUESDAY. TRAVEL IMPACTS SHOULD BE MINIMAL MONDAY PROPER SINCE ROAD TEMPERATURES WILL BE ABOVE FREEZING. MONDAY EVENING MAY GET A LITTLE DICEY EAST OF THE RUBY MOUNTAINS AS TEMPERATURES FALL BUT THEN PRECIPITATION RATES SHOULD DECREASE AS THE LOW CENTER MOVES EAST OF THE STATE. THERE IS THE POSSIBILITY FOR SEVERAL INCHES OF WRAP-AROUND SNOWFALL IN THE COOLER AIR OVER NORTHERN ELKO COUNTY MONDAY THROUGH TUESDAY. AT THIS JUNCTURE...IT IS POSSIBLE FOR NORTHERN ELKO COUNTY TO RECEIVE SEVERAL INCHES OF VALLEY SNOW ACCUMULATION WITH THE QPF BULLSEYE NEAR THE IDAHO BORDER WITH ELKO COUNTY INDICATING 8-10 INCHES OF SNOW FOR THE JARBIDGE WILDERNESS AREA. TUESDAY NIGHT THROUGH WEDNESDAY. SHOWERS WILL TAPER OFF TUESDAY NIGHT AND MODELS ARE SHOWING ANOTHER SHORT WAVE MOVING IN BY WEDNESDAY. THERE IS A LITTLE MORE DISAGREEMENT WITH TIMING AND PRECIPITATION WITH THIS THIRD IN A SERIES OF SHORTWAVES. AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH FRIDAY MORNING. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 85/91
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.